Facebook Pixel
EmpowHER Guest

How do I know this is my period?

By Anonymous May 15, 2016 - 11:59am
Rate This

So I had sex on the 23rd of April. I took the morning after pill 3 days later which said that some uncommon side effects are vaginal bleeding and back pain. I took a pregnancy test two weeks after sex, when I was 5 days late for my period. and it was negative (but I'm aware you can get false negatives). The day after I took the pregnancy test I got my period. But It's just in the back of my mind...what if it's not my period, and it's just a side effect of the pill. I also got back pain but I always do when I'm on my period. My period seemed how it normally is but I'm just worried that it's not actually my period. So, how do I tell the difference between the morning after pill side effects of vaginal bleeps Or my actual period? Or even implantation bleeding? Am I just over thinking this?

Add a Comment1 Comments


Hello and welcome to EmpowHer,
The vaginal bleeding that occurs as a side effect to the pill, is common and completely normal. Bleeding as a side effect of the pill, is a confirmation that you are not pregnant. Keep in mind that your next period can be irregular as well. This does not indicate pregnancy necessarily.
Other side effects of the pill can include: nausea, tender breasts, and cramps.
If you miss your next period, take a pregnancy test.

May 15, 2016 - 9:54pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!